MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A review of the complaint history, device history record, instructions for use (ifu), quality control, and visual inspection of the returned device was conducted during the investigation.One sheath was returned with the 0.038" dilator inserted and the 0.018" dilator still in the package.Biomatter was present on the 0.038" dilator and the sheath.The distal tip of the sheath had hangnail damage and accordion characteristics.The transition from the sheath tip to the dilator shaft was not smooth.The dilator tip also had slight hangnail damage.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There was one other reported complaint for this lot number.The root cause is likely that user technique may have contributed to the failure mode of the complaint device.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.
 
Event or Problem Description
It was reported that during a procedure to address peripheral artery occlusive disease, the flexor ansel guiding sheath with dilator was not smooth; the physician could not insert the flexor into the patient's vessels.During investigation it was ascertained that the distal tip of the sheath had hangnail damage and accordion characteristics along with slight hangnail damage on the dilator tip.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: the sheath and both the 0.018" and 0.038" endhole dilators of the flexor ansel guiding sheath were returned.The 0.018" endhole dilator was returned in the sealed inner pouch.The used 0.038" endhole dilator was returned inserted into the sheath.The 0.038" endhole dilator was removed from the sheath and both were examined.The 0.038" endhole dilator was reinserted with no difficulty.A 0.5 mm wrinkle was noted at distal tip of sheath.A 0.1 mm cut was present in the distal tip of the dilator.The transition from the sheath tip to the shaft of the dilator was disrupted by the noted distal sheath tip damage.The device is shipped with an instruction for use (ifu) that describes the intended use.Specific items addressed include: precautions: this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of vascular access sheaths should be employed.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Sheath introduction: insert the dilator completely into the introducer.If using an introducer with aq hydrophilic coating, activate hydrophilic coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement.Using standard seldinger technique, access the target vessel with the appropriate needle.Insert wire into the vessel through the needle, then remove needle, leaving the wire guide in place.Insert dilator/sheath combination over wire guide.Remove wire guide and dilator, aspirate and flush introducer side-arm." per the quality engineering risk assessment no further action is required.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6629829
Report Number1820334-2017-01231
Device Sequence Number16388564
Product Code DYB
UDI-Device Identifier00827002491007
UDI-Public(01)00827002491007(17)190921(10)7291694
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-8.0-18/38-45-RB-ANL1-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by Manufacturer07/06/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1